MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 8X18IN 4-0 S/A RB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 8X18IN 4-0 S/A RB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J714D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device pem648 batch number, and no non-conformance's were identified.The product upon which this medwatch is based has been received.However, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that the patient underwent a cervical excisional biopsy on (b)(6) 2019 and suture was used.The needle broke in half while attempting to suture deep dermal tissue.Changed to another device to complete the procedure.Both the broken needle and the swaged needle were retrieved from the patient.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).It was reported breakage needle.One empty winding former of product code j714 was received for analysis.As no sample was returned for evaluation, we are unable to investigate further to the issue of ¿the resident was attempting to suture deep dermal tissue and the needle broke in half".The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.One empty opened foil and one labeled winding former with eight needle-suture combinations of product code j714, lot pem648 were received for analysis.The product code is control release and required eight strands per packet.During the visual inspection of eight needle-suture combination, the swage and attachment area were noted to be as expected; also, the tip and body of the needles were examined under magnification and no defects, damage or needle breakage were found.Besides, the samples were tested by resistance test to needle and met the requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to the needles condition, no breakage needle was found.

Brand Name
VCL CT BRD UD 8X18IN 4-0 S/A RB-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9247171
Report Number2210968-2019-89136
Device Sequence Number16219840
Product Code GAM
UDI-Device Identifier10705031042483
UDI-Public10705031042483
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue NumberJ714D
Device Lot NumberPEM648
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2019
Initial Date Received by Manufacturer 10/02/2019
Supplement Date Received by Manufacturer11/05/2019
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date11/15/2019
Patient Sequence Number1